MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Codes Difficult to Remove (1528); Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by a field clinical specialist (fcs), during a tpvr procedure with a 29mm sapien 3 valve (s3), the patient was brought down to the cath lab for a tpvr.Initially the plan was to go rij and balloon size the annulus.After ballooning, the decision for a 29 s3 was made.After multiple tries utilizing the non-edwards sheath that was in the rij, the decision to abort and go rfa due to tortuosity.While trying to remove the 29 s3 and commander system, the commissures on the valve frame, we believe, did not allow for the valve to be pulled back into the non-edwards sheath and under fluoroscopy, the team visualized the valve being pushed off the balloon of the commander system.After stopping we were able to snare the valve for protection through the rfa and were able to pull the commander system, the 29 s3, and the sheath out of the rij.Valve never embolized in the pt.Body.Access site was dry and hematoma free.Once switching to the groin, a new 29mm s3 was prepped and deployed with no issues.Per the fcs the device was not damaged to the eye, but noticed the valve was slipping off the balloon during removal.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for additional information from a product investigation.The following sections of this report have been updated: b4, g3, g6, h2, and h6.The complaints for thv dislodged off balloon during withdrawal through non-edwards sheath was unable to be confirmed as no applicable imagery or device returned for evaluation.Review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.A review of edwards lifesciences risk management documentation was performed for this case.Per review, no evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.As reported, '''after multiple tries utilizing the 26frx65cm gore dryseal that was in the rij, the decision to abort and go rfa due to tortuosity.While trying to remove the 29 s3 and commander system, the commissures on the valve frame, we believe, did not allow for the valve to be pulled back into the dryseal and under fluoroscopy, the team visualized the valve being pushed off the balloon of the commander system.After stopping we were able to snare the valve for protection through the rfa and were able to pull the commander system, the 29 s3, and the sheath out of the rij.'' in this case, it is possible that the tortuosity of the vasculature likely contributed to the withdrawal difficulty when attempting to pull the delivery system and valve back into the non-edwards sheath.Tortuosity can create a non-coaxial withdrawal angle between the delivery system and the sheath tip.This can cause the valve to interact with the sheath tip during removal, leading to withdrawal difficulties.Since the valve was not fully retrieved back into the sheath, the exposed valve strut could have interacted with the surrounding vasculature and dislodged off the balloon as they continued to remove the device.As such, available information suggests that patient factors (tortuosity) and/or procedural factors (non-coaxial withdrawal) may have contributed to the complaint events.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22413514
Report Number2015691-2025-05486
Device Sequence Number18565055
Product Code NPV
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)261202(10)66184770
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66184770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown